Acute exacerbation of idiopathic pulmonary fibrosis following treatment for Cushing’s syndrome

Nobumasa Ohara, Masanori Kaneko, Kazuhiro Sato, Hiroyuki Usuda, Junta Tanaka, Takashi Maekawa, Hironobu Sasano, Hideki Katakami, Kenzo Kaneko, Kyuzi Kamoi

Research output: Contribution to journalArticle

Abstract

A 64-year-old Japanese man with mild reticular shadows in both lungs developed a lung tumor causing ectopic Cushing’s syndrome. He was prescribed an adrenal inhibitor, which controlled his hypercortisolemia. However, he developed acute exacerbation of idiopathic pulmonary fibrosis (IPF) and died within weeks. Previous studies have suggested a dosage reduction of corticosteroids for IPF as a triggering event for acute exacerbation. The present case suggests that IPF coexisting with Cushing’s syndrome may have been exacer bated after the correction of hypercortisolemia. Therefore, close monitoring of cortisol levels along with the clinical course of IPF is required in similar cases that require the correction of hypercortisolemia.

Original languageEnglish
Pages (from-to)389-394
Number of pages6
JournalInternal Medicine
Volume55
Issue number4
DOIs
Publication statusPublished - 2016 Feb 15

Keywords

  • Acute exacerbation
  • Adrenal inhibitor
  • Ectopic cushing’s syndrome
  • Idiopathic pulmonary fibrosis
  • Small cell lung carcinoma

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Acute exacerbation of idiopathic pulmonary fibrosis following treatment for Cushing’s syndrome'. Together they form a unique fingerprint.

  • Cite this

    Ohara, N., Kaneko, M., Sato, K., Usuda, H., Tanaka, J., Maekawa, T., Sasano, H., Katakami, H., Kaneko, K., & Kamoi, K. (2016). Acute exacerbation of idiopathic pulmonary fibrosis following treatment for Cushing’s syndrome. Internal Medicine, 55(4), 389-394. https://doi.org/10.2169/internalmedicine.55.5566